Florida, 2012Hail and Damaging Wind in Florida, June 10, 2012
June 10, 2012 · NWS TBW · 2 events in 2 counties and zones
Southeasterly flow setup a deep layer of moisture over the Florida peninsula that led to thunderstorms developing on seabreeze boundaries in the afternoon producing gusty winds and hail. One of these storms developed microburst winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southeasterly flow setup a deep layer of moisture over the Florida peninsula that led to thunderstorms developing on seabreeze boundaries in the afternoon producing gusty winds and hail. One of these storms developed microburst winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 10, 12:40 PM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 10, 12:40 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
140 PM EDT SUN JUN 10 2012
.SYNOPSIS...
ACROSS THE REGION EARLY THIS AFTERNOON - ALOFT THERE WAS A TROUGH
OVER THE CENTRAL GULF COAST...WITH AN EMBEDDED SHORT WAVE TROUGH
REACHING TO THE FL PANHANDLE...AND RIDGING FROM CUBA TO THE VA/NC
COAST. AT THE SURFACE - AN OLD FRONTAL BOUNDARY EXTENDED ACROSS
MS/AL/GA AND NE FL COASTAL WATERS WHILE HIGH PRESSURE IN THE
ATLANTIC NEAR 35 NORTH LATITUDE RIDGED SOUTHWEST TO THE GULF.
&&
.SHORT TERM (TONIGHT - TUESDAY)...
THE GULF COAST UPPER TROUGH LIFTS UP NORTHEASTWARD TO THE SE U.S.
AND THE INTERIOR OF THE MID-ATLANTIC STATES BY LATE MON AND THEN
BEGINS TO SLIDE TOWARD THE EASTERN SEABOARD AND SAG SOUTH TUE...
ALLOWING THE UPPER RIDGE IN REMAIN IN PLACE THROUGH LATE MON AND
THEN START TO FLATTEN TUE. THE DOMINATE SURFACE FEATURE FOR THE
REGION WILL BE THE ATLANTIC HIGH PRESSURE WHICH DROP DOWN TO AROUND
30 NORTH LATITUDE FOR MON AND TUE AS IT RIDGES WESTWARD INTO THE
GULF.
THE ATMOSPHERE CONTINUES MOIST...WITH PWAT VALUES IN 1.5-1.9 INCH
RANGE...AND WARM...WITH THE HIGHS RUNNING ABOVE NORMAL BY A COUPLE
OF DEGREES. THE LOWS WILL BE AT OR JUST ABOVE NORMAL. A PREVAILING
EAST AND SE LOW LEVEL FLOW WILL BE LIGHT ENOUGH FOR AFTERNOON SEA
BREEZES. THESE PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS...
MAINLY AFTERNOON AND LINGERING INTO THE EARLY EVENING WITH THE MOST
COVERAGE INLAND AND ALSO IN THE NORTH WHICH CAN EXPECT DEEPER
MOISTURE.
.LONG TERM (TUESDAY NIGHT - )...
LONG TERM WILL BE MAINLY DOMINATED BY A MORE SUMMER-LIKE PATTERN
WITH AFTERNOON SEA BREEZES DEVELOPING ALONG THE COAST AND
PENETRATING INLAND...DRIVING SHOWER AND THUNDERSTORM ACTIVITY EACH
DAY. OVERALL UPPER LVL PATTERN OVER THE REGION SEEMS TO BECOME
MORE ZONAL...ALONG WITH A WEAK SFC RIDGE EXTENDING INTO CENTRAL FL
FROM THE ATL THROUGH MUCH OF THE PERIOD. WITH THIS SYNOPTIC
SCENARIO IN PLACE...POPS IN GENERAL REMAIN IN THE 30-40 PERCENT
RANGE/SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON WITH
SLIGHTLY BETTER CHANCES OVER THE NORTHERN HALF OF THE CWA AS WEAK
TROUGHINESS SEEMS TO LINGER OVER THE EASTERN SEA BOARD THROUGH
THE END OF THE WORK WEEK...HELPING TO KEEP SLIGHTLY BETTER
MOISTURE CONTENT OVER NORTHERN FL.
TEMPERATURES WILL CONTINUE TO REMAIN WARM AND CLOSE TO NORMALS WITH
AFTERNOON HIGHS IN THE MID TO UPPER 80S NEAR THE COAST...AND LOWER
TO MID 90S INLAND.
&&
.AVIATION...
GENERAL VFR CONDITIONS CONTINUE AT ALL SITES. WIDESPREAD CLOUDINESS
HAS DEVELOPED AT 3-5KFT THIS AFTERNOON. SEA BREEZE WILL PUSH THROUGH
TERMINALS IN THE FIRST 3 HOURS OF THE TAF AND SHIFT WINDS TO SW.
WITH SEA BREEZE ALREADY THROUGH OR NEARLY THROUGH SRQ-PIE...WILL NOT
MENTION VCTS THERE. WILL CONTINUE MENTION AT OTHER SITES WITH
FARTHER INTERIOR LOCATIONS HAVING MOST COVERAGE OF TSRA. AFTER 02Z
MON WILL SEE RETURN TO VFR AND LIGHT EAST WIND LESS THAN 10 KTS.
&&
.MARINE...
HIGH PRESSURE BUILDS IN ACROSS THE WATERS TONIGHT AND RESIDES IN
PLACE THROUGH MID-WEEK...WITH PREVAILING EAST AND SE WINDS THAT
SHIFT TO ONSHORE IN AFTERNOON SEA BREEZES. THIS HIGH WILL SLIDE TO
THE EAST OF SOUTH TOWARD THE END OF THE WEEK WITH SW OR WEST
WINDS. SPEEDS THROUGH THE PERIOD WILL BE 10 KTS OR LESS WITH THE
MAIN CONCERN THUNDERSTORMS.
&&
.FIRE WEATHER...
THE RELATIVE HUMIDITY WILL STAY ABOVE CRITICAL THRESHOLDS FOR THE
NEXT FEW DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 77 92 75 91 / 20 30 20 20
FMY 76 92 73 92 / 20 20 10 20
GIF 75 93 72 92 / 30 30 10 20
SRQ 75 91 73 89 / 20 20 10 20
BKV 72 94 70 91 / 20 30 20 30
SPG 79 92 77 90 / 20 30 20 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM...22/REYNES
AVIATION...35/JOHNSON
Hazardous weather outlook, Jun 10, 3:52 AM EST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
452 AM EDT SUN JUN 10 2012
FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-111000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
452 AM EDT SUN JUN 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...MAINLY EAST OF INTERSTATE 75. SOME OF THE STORMS MAY
BECOME STRONG OR SEVERE...WITH THE PRIMARY HAZARDS EXPECTED TO BE
DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
...THUNDERSTORM IMPACT...
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE EACH DAY. THE MAIN HAZARDS FROM THE STRONGEST
STORMS THAT DEVELOP WILL BE GUSTY WINDS...FREQUENT
LIGHTNING...AND HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
JELSEMA
In the hours before
Special weather statement, Jun 10, 3:19 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
419 PM EDT SUN JUN 10 2012
FLZ065-102100-
LEE-
419 PM EDT SUN JUN 10 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LEE COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR LEHIGH ACRES...MOVING NORTH AT 15 MPH. THIS
THUNDERSTORMS WILL AFFECT GATEWAY...SOUTHWEST FLORIDA
AIRPORT...LEHIGH ACRES AND FORT MYERS SHORES...UNTIL 500 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 136 AND 143.
GUSTY WINDS UP TO 45 MPH ARE EXPECTED ALONG WITH FREQUENT
LIGHTNING...AND SMALL HAIL. TO BE SAFE GO INDOORS IMMEDIATELY. IF
CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
&&
LAT...LON 2645 8176 2676 8187 2677 8156 2645 8156
TIME...MOT...LOC 2018Z 178DEG 12KT 2660 8165
14-MROCZKA
Special weather statement, Jun 10, 3:51 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
451 PM EDT SUN JUN 10 2012
FLZ062-102130-
CHARLOTTE-
451 PM EDT SUN JUN 10 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN CHARLOTTE COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF BABCOCK
RANCH TO BABCOCK WEBB WMA...OR ALONG A LINE EXTENDING FROM 16 MILES
WEST OF LA BELLE TO 13 MILES EAST OF PUNTA GORDA...MOVING NORTHEAST
AT 10 MPH...WILL AFFECT BABCOCK WEBB WMA AND BABCOCK RANCH...UNTIL
530 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA
SIZE HAIL.
&&
LAT...LON 2678 8164 2694 8198 2703 8184 2693 8156
TIME...MOT...LOC 2051Z 215DEG 9KT 2684 8169 2694 8184
Thunderstorm Wind, Charlotte
- When
- June 10, 4:18 PM EST
- Where
- Charlotte County, 1.41 mi WSW of Bermont
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 26.940, -81.770
A county emergency management damage survey found a 0.2 mile wide damage path that extended for 4 miles, with all the damage blown down in the same direction, to the north northwest. Several trees were uprooted and power poles knocked down. A mobile home sustained minor roof damage, and the roof of a shed was blown 150 feet away. A central pivot irrigation rig was also twisted and damaged by the wind.
Hail, Hillsborough
- When
- June 10, 6:16 PM EST to 6:18 PM EST
- Where
- Hillsborough County, 1.38 mi S of Coronet
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 27.960, -82.080
General public reported one inch hail near Plant City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 10, 20121 death · 1 event
- Heat in Pennsylvania, June 10, 20121 death · 1 event
- Rip Current in New Jersey, June 10, 20121 death · 1 event
- Excessive Heat in Texas, June 10, 20121 death · 1 event
- Tornadoes and Hail in Minnesota, June 10, 2012$1.0 million · EF0 · 35 events
- Hail and Damaging Winds in Georgia, June 10, 2012$46,000 · 55 kt wind · 15 events
- Wildfire in Arizona, June 10 to 30, 20125 injured · 4 events
- Damaging Winds in Georgia, June 10 to 11, 2012$24,000 · 55 kt wind · 9 events
- Damaging Winds and Lightning Strike in Iowa, June 10 to 11, 2012$28,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in New Jersey, June 10, 2012$26,000 · 56 kt wind · 4 events
- Tornado and Damaging Wind in South Carolina, June 10, 2012$22,000 · EF0 · 2 events
- Damaging Wind and Lightning Strike in Alabama, June 10, 20122 injured · $10,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390079, 390082.